Mississippi, 2006

Hail in Mississippi, February 3, 2006

February 3, 2006 · NWS JAN · 2 events in 2 counties and zones

A swath of dime to penny hail fell across extreme North-Central Yazoo county, near the Midway Community, then across Southeast Holmes county to around Goodman. This storm continued to get better organized as it moved into and across Attala county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A swath of dime to penny hail fell across extreme North-Central Yazoo county, near the Midway Community, then across Southeast Holmes county to around Goodman. This storm continued to get better organized as it moved into and across Attala county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 3, 10:28 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 3, 10:28 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST FRI FEB 3 2006

.DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL
WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO.
SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND
THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF
THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0
TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE
500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN
CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES
CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY
IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE
GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  38  52  33 /  74  76   3   0
MERIDIAN      68  37  51  29 /  47  75   3   0
VICKSBURG     61  38  53  32 /  98  59   3   0
HATTIESBURG   77  43  60  35 /  34  47   3   0
NATCHEZ       68  40  58  36 /  62  47   3   0
GREENVILLE    59  37  52  32 / 100  61   3   0
GREENWOOD     62  37  47  29 / 100  94   3   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15
Hazardous weather outlook, Feb 3, 6:09 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0609 AM CST FRI FEB 03 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041209-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0609 AM CST FRI FEB 03 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A STRONG DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON AND
BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING HOURS.

THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES
ALOFT OVER THE REGION. AS THIS FEATURE NEARS THE LOWER
MISSISSIPPI RIVER VALLEY THIS AFTERNOON...INTENSE LIFT WILL
DEVELOP OVER CENTRAL PORTIONS OF THE AREA. THIS LIFT WILL CLASH
WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND
CAUSE THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP
IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER
STORMS. AT THIS TIME...A CORRIDOR FROM VICKSBURG TO LOUISVILLE
SEEM TO HAVE THE HIGHEST POTENTIAL FOR SEEING HAIL WITH ANY
STORM. AREAS AROUND THAT CORRIDOR STILL HAVE THE POTENTIAL TO SEE
SEVERE WEATHER...JUST THE PROBABILITIES ARE A BIT LOWER. AT THIS
TIME...NICKEL TO QUARTER SIZED HAIL WILL BE THE MAIN FOCUS WITH A
FEW LARGER HAIL STONES NOT OUT OF THE QUESTION. THIS ACTIVITY IS
EXPECTED TO OCCUR BETWEEN 2 AND 8 PM WITH THE ACTIVITY FIRST
DEVELOPING ACROSS THE WEST AND SPREADING EAST NORTHEAST THROUGH
THE AFTERNOON. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT
THE REGION BETWEEN 8 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AFTERNOON AND EARLY EVENING.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Feb 3, 1:56 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             REDWOOD                 32.48N 90.80W
02/03/2006  1.00 INCH        WARREN             MS   EMERGENCY MNGR

            HAIL COVERING THE GROUND.

&&

GERARD
Local storm report, Feb 3, 2:00 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             WISNER                  31.98N 91.66W
02/03/2006  1.75 INCH        FRANKLIN           LA   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL IN THE AREA AROUND WISNER.

&&

GERARD
Local storm report, Feb 3, 2:08 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             VICKSBURG               32.33N 90.87W
02/03/2006  1.75 INCH        WARREN             MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL NEAR THE OAKDALE COMMUNITY.

&&

GERARD
Local storm report, Feb 3, 2:11 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             4 NW VICKSBURG          32.37N 90.92W
02/03/2006  0.75 INCH        WARREN             MS   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED 4 MILES NORTHWEST OF DOWNTOWN
            VICKSBURG.

&&

WESTER
Local storm report, Feb 3, 2:17 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             REDWOOD                 32.48N 90.80W
02/03/2006  1.25 INCH        WARREN             MS   AMATEUR RADIO

            HALF-DOLLAR SIZED HAIL REPORTED IN THE OAKRIDGE COMMUNITY
            AT THE INTERSECTION OF OAKRIDGE RD AND REDWOOD ROAD.

&&

WESTER
Local storm report, Feb 3, 2:26 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             TALLULAH                32.41N 91.19W
02/03/2006  1.75 INCH        MADISON            LA   PUBLIC

            GOLF BALL SIZED HAIL.

&&

WESTER

The radar

The Jackson/Brandon,MS radar (KDGX), 71 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Yazoo

When
February 3, 2:35 PM CST to 2:43 PM CST
Where
Yazoo County, 2 mi NE of Midway
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.900, -90.183

Hail, Holmes

When
February 3, 2:42 PM CST to 3:09 PM CST
Where
Holmes County, 3 mi S of Ebenezer
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.917, -90.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492340, 5492339.